I had Herceptin and pertuzumab together for four cycles, along with paclitaxel. For me Herceptin and pertuzumab were a lot easier than the taxol. AC was challenging also.
We managed to isolate my systems to the specific treatment. I got mild diarrhoea for a day (usually day 4) with pertuzumab, and I got a mild headache for a few days and a dripping nose with herceptin.
I’ve now finished chemo and just have 3 more cycles to go with herceptin. I do have some cumulative joint pain. My Oncologist believes it’s because the chemo put me into sudden menopause. I do wonder if it’s partly caused by herceptin - it is documented as one of the side effects and other members of this forum have also mentioned they have joint pain. I know no one else who has gone through menopause who gets pain in multiple joints. I’ll soon find out once I’ve finished herceptin 😄
All the best for your treatment!
Hi mp Newcastle
I have been told that I have to start herceptin and pertuznab the together as well. Has anyone had these two together?
What effects did you go through in your body?
Hi everyone, i am new to this forum, I am awaiting the cancer clinic to set up appointments for Taxol and Herceptin therapy for 12 weeks...how are you finding the side effects with losing hair and feeling lousy? Thanks so much...
I am on weekly Paclitaxel plus Herceptin, though I didn't get the Herceptin in week 1 as planned because I hadn't had the MUGA scan in time. I eventually got it week 3.
Paclitaxel is known to cause allergic reactions but they know this. As a precaution you will get IV steroid, anti-histamines and anti-emetics. These are given half an hour before the paclitaxel. As far as I know serious allergic reactions happen very quickly and the staff will be observing you and onto it if anything wet wrong.
Herceptin is given at the end, after the paclitaxel. Hospitals seem to vary but I had to wait 2 hours after the injection before I could go home. Some make you stay longer.
I have had side effects from both including a minor skin allergic reaction but nothing serious.
If it helps, MP, you start paclitaxel with a half-hour of what I called prep - a drip including a steroid (to reduce chances of an allergic reaction), anti-emetic and antihistamine. I had EC treatment, followed by a zometa infusion (both of which can bring on reactions) and was fine, though I can’t speak for paclitaxel and Herceptin, as I didn’t have the latter. Paclitaxel is considered to be kinder thank EC During my many treatments, among many patients, I only once saw a mildly adverse reaction, resolved within 5 minutes, so try not to worry about it. Most people just sit and chat, drink tea and scoff sandwiches and biscuits to while away the time. It’s all very relaxed, apart from the poor nurses dashing round like flies in a jam jar.
Yes, I started both on the same day - I thought that was normal. As you have the Taxol by infusion and the Herceptin by sub cutaneous injection, they have time to monitor the Taxol before you have the injection.
I am due to start weekly paclitaxel and Herceptin. I was initially told thst the paclitaxel would start week 1 and Herceptin week 2 so that we could monitor for any adverse reactions. However, now I am going to have both on same day. This has caused me some concern, I am worried about starting 2 new drugs same day. Has anybody else started both same day? How long was the observation period after each ?